| Catalog Number |
0112640 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Seroma (2069); Hernia (2240); Insufficient Information (4580)
| Date of Event |
09/19/2006
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol marlex (bard flat mesh) (device #1).An additional emdr was submitted to represent the bard/davol marlex (bard flat mesh) (device #2).Should additional information be provided, a supplemental emdr will be submitted.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol marlex (bard flat mesh) on (b)(6) 2004 and (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol marlex (bard flat mesh) (device #1).An additional supplemental emdr was submitted to represent the bard/davol marlex (bard flat mesh) (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol marlex (bard flat mesh) on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2004 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, ¿hernia sac was dissected.A bard flat mesh (device #1) was placed and secure it with suture.¿ on (b)(6) 2006 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device #2).Per operative notes, ¿hernia sac was dissected out from the umbilicus.A bard flat mesh (device #2) was placed and sutured.¿ on (b)(6) 2006 - patient was diagnosed with recurrent ventral hernia, seroma thereby underwent open repair with implant one synthetic mesh and explant previously placed bard flat mesh (device #1 and device #2).Per operative notes, ¿hernia sac was excised.All previously placed bard flat mesh (device #1) and bard flat mesh (device #2) were removed.One synthetic mesh was placed and secure it with suture.¿ on (b)(6) 2015 ¿ patient was diagnosed with recurrent giant abdominal wall incisional hernia, intra-abdominal adhesion thereby underwent laparoscopic repair with implant of one biological mesh and one physio mesh.